|serostim: wrong direction
Feb 24, 2006
Hello Doctor: After a 12 week regimen of serostim (HGH), 6 mg/w saline mixture, I found myself 3 pounds less than when I began the injections hopefully to gain weight. However, to my dismay, I actually lost weight as the daily procedure came to a conclusion. I weighed 150 when I began, and I weighed 148 12 weeks later. I ate regularly, worked out regularly, took a protease cocktail (Kaletra, Viread, Crixivan) twice a day. I peaked at 155 pounds about 8 weeks into the regimen, then shockingly to me, started to go backwards. Every joint in my body seemed to swell. Literature dictated that I would retain water in areas. That all came to fruition. I could barely move without pain. This was the scenario to the end. Then the "swelling' stopped, and I seemed to shrivel. My body type is lean muscled, very athletic and sinewy and actually became tighter and more shredded - something that serostim was supposedly not going to do. My personal physician declared that I would most definitely see a considerable weight difference. The whole process left me looking emaciated with virtually no body fat. Any suggestions why I experienced this blatant adverse effect?
Response from Dr. Conway
Serostim is one of the treatments that has produced excellent results in the treatment of lipodystrophy. Some of the side effects would include joint swelling and pain of the type you describe. However, another part of the treatment would be to remove th agents that led to the lipodystrophy in the first place, such as Kaletra and Crixivan. I suspect that you would have benefited more from the Serostim had these two agents been removed from your regimen.
risks of HIV with oral sex/ cunnilingus
Refusal of treatment
- What Will Happen If I Don't Treat Shingles?
- What To Put On Shingles Scabs?
- What Can You Take To Prevent Current Genital Warts Breakouts?
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
- What Are The Chances Of Transmitting Chlamydia After One Time?
- Is It A Uti Or Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.